Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finite-dimensional right ideals in some algebras
associated with a locally compact group


Author: M. Filali
Journal: Proc. Amer. Math. Soc. 127 (1999), 1729-1734
MSC (1991): Primary 43A10, 22A15
DOI: https://doi.org/10.1090/S0002-9939-99-04631-6
Published electronically: February 11, 1999
MathSciNet review: 1473666
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a discrete group, a commutative discrete cancellative semigroup or a locally compact abelian group. Let $UC(G)$ be the space of bounded, uniformly continuous, complex-valued functions on $G.$ With an Arens-type product, the conjugate $UC(G)^{*}$ becomes a Banach algebra. We prove, that unlike left ideals, finite-dimensional right ideals exist in $UC(G)^{*}$ if and only if $G$ is compact.


References [Enhancements On Off] (What's this?)

  • [1] J. W. Baker and M. Filali, Minimal ideals in group algebras and their biduals, Math. Proc. Cambridge Philos. Soc. 120 (1996), 475-488. CMP 96:12
  • [2] J. F. Berglund, H. D. Junghenn and P. Milnes, Analysis on Semigroups: Function Spaces, Compactifications, Representations, Wiley, New York, 1989. MR 91b:43001
  • [3] M. Filali, Right cancellation in $\beta S$ and $UG$, Semigroup Forum 52 (1996), 381-388. MR 97d:22004
  • [4] M. Filali, The uniform compactification of a locally compact abelian group, Math. Proc. Cambridge Philos. Soc. 108 (1990), 527-538. MR 91m:22005
  • [5] M. Filali, On the semigroup $\beta S$, Semigroup Forum (to appear).
  • [6] M. Filali, Weak p-points and cancellation in $\beta S$, Papers on General Topology and Applications, Eleventh Summer Conference at Southern Maine University (S. Andima, R.C.Flagg, G. Itzkowitz, Y. Kong, R. Kopperman, P. Misra, Eds.), Annals of the New York Academy of Sciences, 1996, pp. 130-139. MR 97k:22003
  • [7] M. Filali, Finite-dimensional left ideals in some algebras associated with a locally compact group, Proc. Amer. Math. Soc. (to appear).
  • [8] E. E. Granirer, The radical of $L^{\infty }(G)^{*}$, Proc. Amer. Math. Soc. 41 (1973), 321-324. MR 48:4646
  • [9] E. Hewitt and K. A. Ross, Abstract harmonic analysis I, Springer-Verlag, Berlin,, 1963. MR 28:158

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A10, 22A15

Retrieve articles in all journals with MSC (1991): 43A10, 22A15


Additional Information

M. Filali
Affiliation: Department of Mathematical Sciences, University of Oulu, SF 90570 Finland
Email: mfilali@cc.oulu.fi

DOI: https://doi.org/10.1090/S0002-9939-99-04631-6
Keywords: Locally compact group, uniformly continuous function, compactification, Borel measure, finite-dimensional right ideal
Received by editor(s): January 17, 1997
Received by editor(s) in revised form: September 11, 1997
Published electronically: February 11, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society